MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leaking quattro catheter lot #92029 was not confirmed.No issues or discrepancies were found during visual and functional testing.The catheter performed as intended.The root cause has been verified to be a leak on the suk, not on the catheter.Visual examination of the returned catheter was performed.No physical damage was found on the catheter.The balloons were examined and there were no tears, balloon bond detachment or rupture noted.Observed blood residues on the balloons.Functional testing of catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, the balloons fully inflated when pressurized up to 100 psi without any issues.The balloons did not leak during inflation and deflation.No leak was observed.All lumens flushed as intended.Additional testing in peristaltic pump and console system: during functional testing, the retuned suk was connected to the returned catheter and placed in the peristaltic pump and ran for ten minutes.No leak was observed on the suk and also no leak was observed on the catheter.The returned suk was also connected to the returned catheter and tested in the tgxp thermogard system, running in the max warming mode with target temperature at 37°c.After 15 minutes, a leak was observed at the bottom air trap of the suk.No leak was found on the catheter.During manufacturing, all catheters are 100 % inspected for leaks by subjecting them to pressure testing.Only units that pass are moved to the next process.
 
Event or Problem Description
During intravascular temperature management (ivtm) therapy, customer reported that after 24 hours into the therapy, the saline bag has emptied.Saline fluid noticed draining from the insertion site.The quattro catheter lot #92029 was placed in the patient's right femoral vein with no difficulty.No fluid noted around the console, floor or around patient's bed.The facility nurse detached the start-up kit (suk) lot #093404 from the quattro catheter and ran a closed loop system to check for leakage in the tubing, no leak observed.The nurse replaced the 500ml saline bag, re-primed the tubing, and attached suk back to the catheter.Immediately saline bag started to empty again and fluid noted at insertion site.The quattro catheter and suk were replaced to continue therapy.The ivtm therapy was completed with no issue.No known impact or consequence to patient information was provided.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8833108
Report Number3010617000-2019-00621
Device Sequence Number2513898
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-01
Device Lot Number92029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1